Alert archive / Hawaii / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Aug 25, 2007, 1:22 PM HST for Honolulu County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2007, 1:22 PM HST (23:22 UTC)
- Expired
- Aug 25, 2007, 4:15 PM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Honolulu County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 11.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGHW50 PHFO 252326 FFWHFO HIC003-260215- /X.NEW.PHFO.FF.W.0001.070825T2322Z-070826T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 125 PM HST SAT AUG 25 2007 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF OAHU IN HONOLULU COUNTY * UNTIL 415 PM HST * AT 125 PM HST...THUNDERSTORMS WITH VERY HEAVY RAIN WERE NEARLY STATIONARY JUST SOUTHEAST OF WAIALUA AND HALEIWA. RADAR ESTIMATED 3 TO 4 INCHES PER HOUR OVER THE BURN AREA FROM THE RECENT NORTH SHORE WILDFIRE. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OTAKE CAMP...POAMOHO STREAM...OPAEULA STREAM...AND HELEMANO STREAM...AS WELL AS KAMEHAMEHA HIGHWAY FROM HALEIWA TO HELEMANO.. THIS FLASH FLOOD WARNING REPLACES THE FLOOD ADVISORY THAT WAS IN EFFECT. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT. MOVE TO HIGHER GROUND NOW. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. LAT...LON 2149 15814 2149 15803 2158 15802 2155 15814 $$ R BALLARD
1 follow-up statement
000 WGHW70 PHFO 260141 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 340 PM HST SAT AUG 25 2007 HIC003-260148- /X.CAN.PHFO.FF.W.0001.000000T0000Z-070826T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OAHU IN HONOLULU COUNTY- 340 PM HST SAT AUG 25 2007 ...THE FLASH FLOOD WARNING IS CANCELLED FOR THE ISLAND OF OAHU IN HONOLULU COUNTY... THE HEAVY RAIN HAS TAPERED OFF OVER THE NORTHERN PORTIONS OF THE WAIANAE RANGE. LAT...LON 2149 15814 2149 15803 2158 15802 2155 15814 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 10:05 AM HST, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 25, 10:05 AM HST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1005 AM HST SAT AUG 25 2007 .SYNOPSIS... AN UPPER LOW ABOUT 250 MILES NORTH OF HONOLULU WILL CONTINUE MOVING WESTWARD TODAY AND TONIGHT. UNSTABLE AIR AND LIGHT WINDS WILL GIVE RISE TO LOCALLY HEAVY AFTERNOON SHOWERS OR THUNDERSHOWERS OVER THE INTERIOR OF THE ISLANDS. THE AIRMASS WILL START TO BECOME MORE STABLE ON SUNDAY AS THE UPPER LOW MOVES AWAY...AND MORE SETTLED WEATHER IS EXPECTED NEXT WEEK AS LIGHT TO MODERATE TRADE WINDS RETURN. && .DISCUSSION... AN UPPER LEVEL LOW ABOUT 225 NM NNE OF PHNL IS THE DOMINANT PLAYER IN OUR WEATHER TODAY. THE LOW IS MOVING TOWARD THE W AT ABOUT 15 KT AND THUS WILL CONTINUE TO PASS NORTH OF KAUAI AND OAHU TODAY. THE PROXIMITY OF THE UPPER LOW IS HAVING THREE SIGNIFICANT EFFECTS. THE FIRST IS TO DESTABILIZE THE AIRMASS. THE 12Z SOUNDINGS FROM PHLI AND PHTO SHOWED 500 MB TEMPS OF -6.9C AND -9.3C...RESPECTIVELY...AND THE MORNING ACARS SOUNDINGS FROM PHNL SHOW 500 MB TEMPS OF -8 TO -9C. THIS IS A LITTLE COOLER AND MORE UNSTABLE THAN THE MODELS HAD BEEN EXPECTING. THE OTHER EFFECT IS TO WEAKEN THE SURFACE PRESSURE GRADIENT OVER THE ISLANDS. THE END RESULT IS THAT LOW LEVEL WINDS HAVE SHIFTED FROM NE TRADES TO SE...WITH LOW CLOUD MOTION FROM THE SE AT ABOUT 8 KT. THE THIRD IS A LARGE AREA OF DEEPER MOISTURE WHICH IS MOVING ALONG WITH THE UPPER LOW. THE COMBINATION OF INCREASED INSTABILITY...MOISTURE...AND OROGRAPHIC LIFTING OF SEA BREEZES WILL AGAIN RESULT IN TOWERING CUMULUS BILLOWING UP INTO LOCALLY HEAVY SHOWERS OVER THE INTERIOR OF THE ISLANDS THIS AFTERNOON. WITH THE AIRMASS EVEN A BIT MORE MOIST AND UNSTABLE THAN 24 HOURS AGO...THERE COULD BE ISOLATED THUNDERSHOWERS THIS AFTERNOON AS WELL...AND HAVE ADDED THESE TO THE GRIDDED FORECAST. THE HEAVIER SHOWERS AND THUNDERSHOWERS WILL FADE AS WE GET INTO THE EARLY EVENING HOURS WITH THE LOSS OF DAYTIME HEATING... THOUGH THERE COULD STILL BE SOME LINGERING DOWNPOURS OVER THE COASTAL WATERS INTO TONIGHT. WITH THE UPPER LOW EXITING THE ISLANDS SCENE SUNDAY...LOOK FOR THE RETURN OF LIGHT TO MODERATE TRADE WINDS AND TRADE WIND SHOWERS BY MONDAY. LOOK FOR THE TRADES TO HANG AROUND FOR THE REST OF THE NEW WEEK AS THE RIDGE OF HIGH PRESSURE REMAINS WELL ENTRENCHED A THOUSAND MILES NORTH OF HERE. THE TRADES MAY EVEN TURN UP A NOTCH THE SECOND HALF OF THE WEEK AS THE RIDGE STRENGTHENS. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && R BALLARD
Nearby
Flash Flood Warnings in Hawaii, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.